Hail, Cook
- When
- April 23, 8:10 PM EST
- Where
- Cook County, 3.65 mi SSE of Massee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.140, -83.330
A cold front moving through the area brought showers and thunderstorms, a few of which were severe with large hail and damaging wind. The area around Brookfield in Tift county saw particularly significant wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A cold front moving through the area brought showers and thunderstorms, a few of which were severe with large hail and damaging wind. The area around Brookfield in Tift county saw particularly significant wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 23, 7:47 PM EST, 23 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
847 PM EDT Wed Apr 23 2025
...New UPDATE...
.UPDATE...
Issued at 846 PM EDT Wed Apr 23 2025
No significant changes to the previous forecast appear necessary.
There remains a chance of a few showers and thunderstorms along
and near the I-75 corridor and westward into southwest Georgia
through this evening as the east coast sea breeze boundary moves
westward into the area. Later tonight as instability continues to
wane, any remaining activity should diminish.
&&
.NEAR TERM...
(Through Thursday)
Issued at 226 PM EDT Wed Apr 23 2025
Ridging over our region persists during this period, enabling warm
and muggy conditions to continue as subsidence and southerly flow
from the Gulf persists. For today and Thursday, daytime highs are
expected to climb into the mid-to-upper 80s, with some inland areas
possibly reaching 90. Overnight lows, meanwhile, are expected to be
in the mid 60s, with the dewpoints also remaining within that range.
As we move into the afternoon and evening, a chance of scattered to
isolated thunderstorms remains for the northern portions of our CWA,
particularly the I-75 corridor. While PoPs remain relatively low due
to the weak forcing associated with these storms, any convection
that forms could bring the potential for hail and/or damaging wind
gusts. Model soundings within the I-75 corridor reveal moderate
instability and high DCAPE values of 800-1000 J/kg, which combined
with ample atmospheric moisture, provide a favorable environment for
possible severe conditions. The SPC still maintains a Marginal Risk
(level 1 of 5) for severe weather in SW GA in its Day 1 Outlook.
For Wednesday night into Thursday morning, fog and/or low stratus
formation remains a possibility due to the moist southerly flow and
calm winds, with these conditions clearing out by mid Thursday
morning. Another chance for showers appear for the northern portions
of our CWA for Thursday afternoon.
&&
.SHORT TERM AND LONG TERM...
(Thursday night through Tuesday)
Issued at 226 PM EDT Wed Apr 23 2025
Well above average temperatures continue over the next several days,
with morning fog potential, followed by chances for diurnally driven
showers and brief thunderstorms during the afternoons and evenings.
It's going to continue feeling summerlike over the next week with
lows mainly in the 60s and highs generally in the upper 80s to lower
90s away from the Gulf coast. Shortwave disturbances will continue
to ripple through the westerly flow aloft, and when combined with
the seabreeze boundaries, will lead to scattered diurnal showers.
If enough instability can be pooled and there is a little more
lift, isolated thunder is also possible. The main concern would be
gusty winds with any storms, if there is sufficient DCAPE. As the
flow aloft turns northwest this weekend, especially by Sunday, we
will be watching one or more Mesoscale Convective Complexes near
the lower MS Valley propagating southeast. At this time, activity
is favored to remain to our northwest, but will bear careful
watching with many outdoor events planned.
The pattern will also favor the potential for fog each morning,
at least through Saturday, before a backdoor front arrives late
this weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 744 PM EDT Wed Apr 23 2025
VFR conditions will prevail through the evening and into early
Thursday morning. Main aviation concerns will revolve around fog
potential after 08z, mostly across western terminals of ECP/DHN
and perhaps TLH. Patchy fog is also possible at ABY/VLD around
sunrise but confidence is quite low. If fog develops at terminals
localized IFR/LIFR conditions would be possible.
&&
.MARINE...
Issued at 226 PM EDT Wed Apr 23 2025
Fairly tranquil boating conditions through the period with seas
around 1 to 2 feet and southeasterly winds, which become onshore
closer to the coast each day with the seabreeze. The seabreeze may
result in higher winds and seas, especially near the inlets. A
backdoor front clocks winds around to the north and west Saturday
night, before they become southeast again early next week. Some
overnight and morning fog is also possible through Saturday,
especially closer to the coast over the protected waters.
&&
.FIRE WEATHER...
Issued at 226 PM EDT Wed Apr 23 2025
Fair to moderate dispersions are expected through the period.
Pockets of high dispersions are possible in the Alabama Wiregrass
region on Thursday afternoon. Min RH values will range from the mid
30s to the 40s, with around 50% along the immediate coast. There's
little chance for thunderstorms on Thursday in our AL and GA
districts, but should remain mostly dry through the rest of the
week. Dispersions will increase again for Saturday afternoon.
Fog is possible during the morning hours.
&&
.HYDROLOGY...
Issued at 226 PM EDT Wed Apr 23 2025
No flooding is expected over the next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 87 64 87 / 0 20 10 10
Panama City 64 83 65 82 / 0 20 0 10
Dothan 62 88 64 88 / 10 50 10 20
Albany 63 87 64 87 / 30 60 30 10
Valdosta 65 89 63 89 / 20 30 20 10
Cross City 62 89 61 88 / 0 10 0 0
Apalachicola 65 78 67 78 / 0 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for FLZ108-112-114.
GA...None.
AL...None.
GM...High Rip Current Risk until 10 PM CDT this evening for GMZ735.
&&
UPDATE...DVD
NEAR TERM...Montgomery
SHORT TERM...LF
LONG TERM....LF
AVIATION...Dobbs
MARINE...LF
FIRE WEATHER...Montgomery
HYDROLOGY...LFSpecial Weather Statement
National Weather Service Tallahassee FL
905 PM EDT Wed Apr 23 2025
GAZ125-240130-
Dougherty GA-
905 PM EDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DOUGHERTY COUNTY
THROUGH 930 PM EDT...
At 905 PM EDT, Doppler radar was tracking a strong thunderstorm over
Turner City, or near Albany, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
East Albany, Marine Corps Logistics Base, Acree, Turner City, and
Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 8400 3157 8400 3156 8398 3155 8398
3155 8400 3151 8400 3153 8415 3162 8421
3162 8405 3163 8404
TIME...MOT...LOC 0105Z 232DEG 10KT 3158 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe Moody AFB radar (KVAX), 42 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
There were numerous reports of damage in the Brookfield community. Numerous large tree limbs were blown down. A mature pecan tree blew over and crushed a well house. There was roof damage to at least one residence. Someone reported their next door neighbors shed roof was blown into their yard. Two flag poles of unknown quality were broken.
Trees were blown down south of Highway 32.
Trees were blown down near Holt.
An oak tree fell and crushed a parked car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244165, 1244166, 1244167, 1244168, 1244169, 1244170.